You are not currently logged in.
Access JSTOR through your library or other institution:
Adaptive Smoothing and Density-Based Tests of Multivariate Normality
A. W. Bowman and P. J. Foster
Journal of the American Statistical Association
Vol. 88, No. 422 (Jun., 1993), pp. 529-537
Stable URL: http://www.jstor.org/stable/2290333
Page Count: 9
You can always find the topics here!Topics: Density estimation, Data smoothing, Statistics, Sample size, Entropy, Estimators, Statistical estimation, Statistical discrepancies, Simulations, Estimators for the mean
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
Methods of adaptive smoothing of density estimates, where the amount of smoothing applied varies according to local features of the underlying density, are investigated. The difficulties of applying Taylor series arguments in this context are explored. Simple properties of the estimates are investigated by numerical integration and compared with the fixed kernel approach. Optimal smoothing strategies, based on the multivariate Normal distribution, are derived. As an application of these techniques, two tests of multivariate Normality--one based on integrated squared error and one on entropy--are developed, and some power calculations are carried out.
Journal of the American Statistical Association © 1993 American Statistical Association